1. bookVolume 31 (2021): Issue 2 (June 2021)
Journal Details
License
Format
Journal
First Published
05 Apr 2007
Publication timeframe
4 times per year
Languages
English
access type Open Access

Comparison of direct and perturbation approaches to analysis of infinite–dimensional feedback control systems

Published Online: 08 Jul 2021
Page range: 195 - 218
Received: 25 Aug 2020
Accepted: 19 Jan 2021
Journal Details
License
Format
Journal
First Published
05 Apr 2007
Publication timeframe
4 times per year
Languages
English
Abstract

For general boundary control systems in factor form some necessary and sufficient conditions for generation of an analytic exponentially stable semigroup are proposed in both direct and perturbation forms for comparison. The direct approach is applicable to operators with the numerical range satisfying certain additional conditions. In particular, it applies to operators similar to convexoids and therefore it generalizes previous results known for hyponormal operators. The perturbation result (indirect approach) is derived and formulated as an exponential stability robustness result using the frequence-domain considerations. It is expressed in terms of some estimates of the resolvent growth over the open right complex half-plane and compared with some recent results. The analysis is illustrated in detail with examples of an unloaded and loaded electric RC-transmission line with proportional negative feedback.

Keywords

Adler, M., Bombieri, M. and Engel, K.-J. (2017). Perturbation of analytic semigroups and applications to partial differential equations, Journal of Evolution Equations 17(4): 1183–1208. Search in Google Scholar

Arendt, W., Batty, C., Hieber, M. and Neubrander, F. (2011). Vector-Valued Laplace Transforms and Cauchy Problems, Springer-Basel AG, Basel. Search in Google Scholar

Ball, J. (1977). Strongly continuous semigroups, weak solutions and the variation of constants formula, Proceedings of the American Mathematical Society 63(2): 370–373. Search in Google Scholar

Bouldin, R. (1971). The numerical range of a product, Journal of Mathematical Analysis and Applications 33(1): 243–263. Search in Google Scholar

Crouzeix, M. (2008). A functional calculus based on the numerical range: Applications, Linear and Multilinear Algebra 56(1–2): 81–103. Search in Google Scholar

Curtain, R. (1984). Spectral systems, International Journal of Control 39(4): 657–666. Search in Google Scholar

Curtain, R. and Zwart, H. (1995). An Introduction to Infinite-Dimensional Linear Systems Theory, Springer, New York. Search in Google Scholar

Deckard, D., Foias, C., and Pearcy, C. (1979). Compact operators with root vectors that span, Proceedings of the American Mathematical Society 76(1): 101–106. Search in Google Scholar

DeLaubenfels, R. (1988). Inverses of generators, Proceedings of the American Mathematical Society 104(2): 443–448. Search in Google Scholar

Dunford, N. and Schwartz, J. (1971). Linear Operators. Part III: Spectral Operators, Wiley-Interscience, New York. Search in Google Scholar

Engel, K.-J. and Nagel, A. (2000). One-Parameter Semigroups, Springer, New York. Search in Google Scholar

Furuta, T. (1977). Relations between generalized growth conditions and several classes of convexoid operators, Canadian Journal of Mathematics 29(1–2): 1010–1030. Search in Google Scholar

Furuta, T. (2001). Invitation to Linear Operators. From Matrices to Bounded Linear Operators on a Hilbert Space, CRC Press, London. Search in Google Scholar

Gohberg, I. and Krein, M. (1965). Introduction to the Theory of Linear Non-selfadjoint Operators, Nauka, Moscow, (in Russian). Search in Google Scholar

Grabowski, P. (1990). On spectral-Lyapunov approach to parametric optimization of distributed parameter systems, IMA Journal of Mathematical Control and Information 7(4): 317–338. Search in Google Scholar

Grabowski, P. (1995). Admissibility of observation functionals, International Journal of Control 62(5): 1161–1173. Search in Google Scholar

Grabowski, P. (1999). Lecture Notes on Optimal Control Systems, AGH University Press, Kraków, http://home.agh.edu.pl/~pgrab/grabowski_files/lecturedition2/newlecture.xml. Search in Google Scholar

Grabowski, P. (2006). Well-posedness and stability analysis of hybrid feedback systems using Shkalikov’s theory, Opuscula Mathematica 26(1): 43–95. Search in Google Scholar

Grabowski, P. (2017). Some modifications of the Weiss–Staffans perturbation theorem, International Journal of Robust and Nonlinear Control 27(7): 1094–1121. Search in Google Scholar

Grabowski, P. and Callier, F. (1999). Admissible observation operators. duality of observation and control using factorizations, Dynamics of Continuous, Discrete and Impulsive Systems 6(1): 87–119. Search in Google Scholar

Gustafson, K. and Rao, D. (1997). Numerical Range. The Field of Values of Linear Operators and Matrices, Springer, New York. Search in Google Scholar

Ionkin, N. (1977). Solutions of a boundary-value problem in heat conduction with a nonclassical boundary condition, Differentsial’nye Uravnieniya 13(2): 294–304. Search in Google Scholar

Janas, J. (1989). On unbounded hyponormal operators I, Archive för Matematik 27(1–2): 273–281. Search in Google Scholar

Kantorovitz, S. (2000). Topics in Operator Semigroups, Springer, New York. Search in Google Scholar

Kato, T. (1995). Perturbation Theory for Linear Operators, Springer, Berlin. Search in Google Scholar

Katsnel’son, V. (1967). Conditions for a system of root vectors of certain classes of operators to be a basis, Fuktsjonal’nyj analiz i evo prilozhenija 1(2): 39–51. Search in Google Scholar

Kesel’man, G. (1964). On the unconditional convergence of eigenfunction expansions of some differential operators, Izvestya Vyshych Uchebnych Zavedenii: Matematika 39(2): 82–93, (in Russian). Search in Google Scholar

Lang, P. and Locker, J. (1989). Spectral theory of two-point differential operators determined by −D2. I: Spectral properities, Journal of Mathematical Analysis and Applications 141(2): 538–558. Search in Google Scholar

Lang, P. and Locker, J. (1990). Spectral theory of two-point differential operators determined by −D2. II: Analysis of cases, Journal of Mathematical Analysis and Applications 146(1): 148–191. Search in Google Scholar

Marchenko, V. (1977). Sturm–Liouville Operators and Applications, Naukova Dumka, Kiev. Search in Google Scholar

Mennicken, R. and Möller, M. (2003). Non-self-adjoint Boundary Eigenvalue Problems, Elsevier, Amsterdam. Search in Google Scholar

Mikhajlov, V. (1962). On Riesz bases in L2(0, 1), Doklady Akademii Nauk SSSR 144(5): 981–984, (in Russian). Search in Google Scholar

Orland, G. (1964). On a class of operators, Proceedings of the American Mathematical Society 15(1): 75–79. Search in Google Scholar

Paunonen, L. (2014). Robustness of strong stability of semigroups, Journal of Differential Equations 257(12): 403–436. Search in Google Scholar

Pazy, A. (1983). Semigroups of Linear Operators and Applications to Partial Differential Equations, Springer, New York. Search in Google Scholar

Prüss, J. (1984). On the spectrum of C0-semigroups, Transactions of the American Mathematical Society 284(2): 847–857. Search in Google Scholar

Röh, H. (1982a). Dissipative operator with finite dimensional damping, Proceedings of the Royal Society of Edinburgh 91A(3–4): 243–263. Search in Google Scholar

Röh, H. (1982b). Spectral Analysis of Non Self-Adjoint C0-Semigroup Generators, PhD thesis, Hariot–Watt University, Edinburgh. Search in Google Scholar

Shapiro, J. (2017). Notes on the numerical range, Technical Report, May, 5, Michigan State University, East Lansing. Search in Google Scholar

Shkalikov, A. (1982). Basis property of eigenfunctions of ordinary differential operators with integral boundary conditions, Vestnik Moskovskogo Universiteta: Matematika i Mekhanika 6: 12–21, (in Russian). Search in Google Scholar

Shkalikov, A. (1986). Boundary problem for ordinary differential operators with parameter in the boundary conditions, Journal of Soviet Mathematics 33(6): 1311–1342. Search in Google Scholar

Triggiani, R. (1975). On the stabilizability problem in Banach space, SIAM Journal on Control 13(3): 383–403. Search in Google Scholar

Weidmann, J. (1980). Linear Operators in Hilbert Spaces, Springer, Heidelberg. Search in Google Scholar

Recommended articles from Trend MD

Plan your remote conference with Sciendo